Strongly elliptic operators and exponentiation of operator Lie algebras

Authors

  • Rodrigo A. H. M. Cabral

DOI:

https://doi.org/10.7146/math.scand.a-126020

Abstract

An intriguing feature which is often present in theorems regarding
the exponentiation of Lie algebras of unbounded linear operators on
Banach spaces is the assumption of hypotheses on the Laplacian
operator associated with a basis of the operator Lie algebra.
The main objective of this work is to show that one can substitute
the Laplacian by an arbitrary operator in the enveloping algebra and
still obtain exponentiation, as long as its closure generates a
strongly continuous one-parameter semigroup satisfying certain norm
estimates, which are typical in the theory of strongly elliptic
operators.

References

Bratteli, O., Goodman, F. M., Jorgensen, P. E. T., and Robinson, D. W., The heat semigroup and integrability of Lie algebras, J. Funct. Anal. 79 (1988), no. 2, 351-397. https://doi.org/10.1016/0022-1236(88)90018-3

Bratteli, O., and Robinson, D. W., Operator algebras and quantum statistical mechanics I, Springer-Verlag Berlin Heidelberg, 2002. https://doi.org/10.1007/978-3-662-02520-8

Cabral, R. A. H. M., Lie algebras of linear operators on locally convex spaces, PhD Thesis, Instituto de Matemática e Estatística, University of São Paulo, 2019.

ter Elst, A. F. M., and Robinson, D. W., Elliptic operators on Lie groups, Acta Appl. Math. 44 (1996), no. 1–2, 133-150. https://doi.org/10.1007/BF00116519

Engel, K.-J., and Nagel, R., One-parameter semigroups for linear evolution equations, Graduate Texts in Mathematics 194, Springer-Verlag New York, Inc., 2000.

Folland, G. B., Introduction to partial differential equations, Princeton University Press, 1995.

Goodman, R., Analytic and entire vectors for representations of Lie groups, Trans. Amer. Math. Soc. 143 (1969), 55-76. https://doi.org/10.2307/1995233

Goodman, F. M., and Jorgensen, P. E. T., Lie algebras of unbounded derivations, J. Funct. Anal. 52 (1983), no. 2, 369-384. https://doi.org/10.1016/0022-1236(83)90075-7

Jorgensen, P. E. T., and Moore, R. T., Operator commutation relations, D. Reidel Publishing Company, 1984. https://doi.org/10.1007/978-94-009-6328-3

Knapp, A. W., Lie groups beyond an introduction, Second Edition, Progress in Mathematics 140, Birkhäuser, 2002.

Langlands, R. P., Semi-groups and representations of Lie groups, PhD Thesis, Yale University, 1960.

Langlands, R. P., and Robinson, D. W., The Work of Robert Langlands, Institute for Advanced Study (online). http://publications.ias.edu/rpl/section/3

Nelson, E., Analytic vectors, . Ann. of Math. (2) 70 (1959), 572-615. https://doi.org/10.2307/1970331

Nirenberg, L., Remarks on strongly elliptic partial differential equations, Comm. Pure Appl. Math. 8 (1955), 648-674. https://doi.org/10.1002/cpa.3160080414

Robinson, D. W., The differential and integral structure of representations of Lie groups, J. Operator Theory 19 (1988), no. 1, 95-128.

Robinson, D. W., Elliptic operators and Lie groups, Oxford University Press, 1991.

Rusinek, J., Analytic vectors and generation of one-parameter groups, Studia Math. 79 (1984), no. 1, 77-82. https://doi.org/10.4064/sm-79-1-77-82

Schmüdgen, K., Unbounded operator algebras and representation theory, Operator Theory: Advances and Applications 37, Birkhäuser Verlag, Basel, 1990. https://doi.org/10.1007/978-3-0348-7469-4

Published

2021-08-31

How to Cite

Cabral, R. A. H. M. . (2021). Strongly elliptic operators and exponentiation of operator Lie algebras: Array. MATHEMATICA SCANDINAVICA, 127(2), 264–286. https://doi.org/10.7146/math.scand.a-126020

Issue

Section

Articles